Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 20, 2000, 6:13 AM CDT for DeWitt County, Macon County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 20, 2000, 6:13 AM CDT (11:13 UTC)
- Expired
- Apr 20, 2000, 7:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties DeWitt County, IL, Macon County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 4:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 201116
SVRSPI
ILC039-115-201200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
613 AM CDT THU APR 20 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE WITT COUNTY IN CENTRAL ILLINOIS
MACON COUNTY IN CENTRAL ILLINOIS
* UNTIL 700 AM CDT
* AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM LINCOLN TO JUST
EAST OF SPRINGFIELD. THE LINE WAS MOVING RAPIDLY NORTHEAST AT
60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLINTON
MACON
KENNEY
HARRISTOWN
MOUNT ZION
WARRENSBURG
DECATUR
WAPELLA
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 4022 8911 3999 8910 3971 8913 3968 8887
4002 8877 4026 8880
FRIGEDERS
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:40 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 20, 2:40 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 240 AM CDT THU APR 20 2000 AS OF 06Z...SFC LOW NOW CENTERED OVER NRN MO...WEST OF KIRKSVILLE. TRW ACTIVITY...STILL PERSISTING OVER NRN SECTIONS OF CWA...MAINLY WEST OF IL RIVER. FOR REST OF TODAY...AVN STILL HAS BEST HANDLE ON THE SYSTEM...WITH ACTIVITY FIRING ALONG BOUNDARY IN CENTRAL MO...SO LITTLE CHANGE TO CURRENT FORECAST AS EVENT IS IN PROGRESS AT THIS POINT. WILL BUMP TEMPS DOWN SLIGHTLY IN NRN GROUP AS AREA OF TRWS OVER C MO SHOULD MOVE INTO CWA SOON AFTER ZONE ISSUANCE TIME...HELPING TO KEEP TEMPS DOWN A LITTLE. REST OF CWA WILL SEE ACTIVITY MARCH EASTWARD...WILL WAIT TO SEE IF SPC ISSUE A NEW WATCH IN OUR SRN SECTIONS...HOPEFULLY BEFORE THE ZONES ARE ISSUED. WILL KEEP MENTION OF RWS IN FOR TONIGHT...BEFORE ENDING TOWARDS DAYBREAK ON FRIDAY. SHOULD SEE SOME SUN ON FRIDAY...BUT TEMPS WILL BE ON THE COOL SIDE. ...PRELIMINARY CCF FOR COORDINATION ONLY... SPI TB 064/042 055/039 067 68+50 PIA TB 062/040 054/038 066 68+50 DEC TB 064/042 054/038 066 68+50 CMI TB 065/042 053/037 065 68+60 MTO TB 067/042 055/040 067 68+60 LWV TB 075/044 057/040 068 68770 .ILX...] IL...NONE. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:06 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 54 min |
| Apr 19, 9:06 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 54 min |
| Apr 19, 9:39 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 51 min |
| Apr 19, 10:24 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 51 min |
| Apr 19, 11:10 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 50 min |
| Apr 20, 1:34 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 41 min |
| Apr 20, 2:03 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 42 min |
| Apr 20, 4:49 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler | 56 min |
| Apr 20, 4:49 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 56 min |
| Apr 20, 4:56 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 49 min |
| Apr 20, 5:21 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 54 min |
| Apr 20, 5:21 AM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 54 min |
| Apr 20, 5:33 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 27 min |
| Apr 20, 5:47 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Peoria, Tazewell | 43 min |
| Apr 20, 6:02 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 43 min |
| Apr 20, 6:02 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 43 min |
| Apr 20, 7:48 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 42 min |
| Apr 20, 8:27 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 48 min |
| Apr 20, 8:31 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 44 min |
| Apr 20, 8:37 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 53 min |
| Apr 20, 9:05 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
| Apr 20, 9:06 AM CDT | Tornado Warning | ILX | DeWitt, Logan, Macon | 39 min |
| Apr 20, 9:30 AM CDT | Tornado Warning | ILX | McLean | 60 min |
| Apr 20, 9:33 AM CDT | Tornado Warning | ILX | Piatt | 42 min |
| Apr 20, 9:34 AM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 56 min |
| Apr 20, 9:45 AM CDT | Tornado Warning | ILX | DeWitt | 30 min |
| Apr 20, 10:04 AM CDT | Tornado Warning | ILX | Champaign | 56 min |
| Apr 20, 10:23 AM CDT | Tornado Warning | ILX | Moultrie, Shelby | 52 min |
| Apr 20, 10:39 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 51 min |
| Apr 20, 10:47 AM CDT | Tornado Warning | ILX | Champaign, Douglas | 58 min |
| Apr 20, 10:51 AM CDT | Tornado Warning | ILX | Coles | 39 min |
| Apr 20, 11:11 AM CDT | Tornado Warning | ILX | Cumberland | 49 min |
| Apr 20, 11:27 AM CDT | Tornado Warning | ILX | Jasper | 48 min |
| Apr 20, 11:40 AM CDT | Tornado Warning | ILX | Clark | 50 min |
| Apr 20, 11:58 AM CDT | Tornado Warning | ILX | Edgar | 32 min |
| Apr 20, 12:37 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.